Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 31, NWS Pocatello, ID

October 14, 2014

NWS Pocatello, ID issued this wind advisory at Oct 14, 2014, 2:01 PM MDT. It took effect at Oct 15, 2014, 1:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2014, 2:01 PM MDT (20:01 UTC)
In effect from
Oct 15, 2014, 1:00 PM MDT
Expired
Oct 15, 2014, 7:12 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS75 KPIH 142001
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT TUE OCT 14 2014

IDZ017-020-021-151000-
/O.NEW.KPIH.WI.Y.0031.141015T1900Z-141016T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
201 PM MDT TUE OCT 14 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY. 

* TIMING...WINDS INCREASING WEDNESDAY MORNING...REACHING ADVISORY
  LEVELS AROUND 1 PM AND CONTINUING THROUGH 8 PM MDT.

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO
  50 MPH.

* LOCATIONS INCLUDE...INL...CRATERS OF THE
  MOON...ABERDEEN...POCATELLO...BLACK FOOT...IDAHO FALLS.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND
  REDUCED VISIBILITY MAY REQUIRE MOTORISTS TO USE EXTRA CAUTION
  AND SLOW DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
388 
WWUS75 KPIH 150923
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
323 AM MDT WED OCT 15 2014

IDZ017-020-021-151730-
/O.CON.KPIH.WI.Y.0031.141015T1900Z-141016T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
323 AM MDT WED OCT 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING. 

* TIMING...WINDS INCREASING WEDNESDAY MORNING...REACHING 
  ADVISORY LEVELS AROUND 1 PM AND CONTINUING THROUGH 8 PM MDT. 

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 
  TO 50 MPH. 

* LOCATIONS INCLUDE...INL...CRATERS OF THE MOON...ABERDEEN... 
  POCATELLO...BLACK FOOT...IDAHO FALLS. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  AND REDUCED VISIBILITY MAY REQUIRE MOTORISTS TO USE EXTRA 
  CAUTION AND SLOW DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
185 
WWUS75 KPIH 150936
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
336 AM MDT WED OCT 15 2014

IDZ017-020-021-160200-
/O.CON.KPIH.WI.Y.0031.141015T1900Z-141016T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
336 AM MDT WED OCT 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING. 

* TIMING...WINDS INCREASING THIS MORNING...REACHING ADVISORY
  LEVELS AROUND 1 PM AND CONTINUING THROUGH 8 PM MDT.

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 
  TO 50 MPH. 

* LOCATIONS INCLUDE...INL...CRATERS OF THE MOON...ABERDEEN... 
  POCATELLO...BLACK FOOT...IDAHO FALLS. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  AND REDUCED VISIBILITY MAY REQUIRE MOTORISTS TO USE EXTRA 
  CAUTION AND SLOW DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
156 
WWUS75 KPIH 160112
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
712 PM MDT WED OCT 15 2014

IDZ017-020-021-160215-
/O.CAN.KPIH.WI.Y.0031.000000T0000Z-141016T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
712 PM MDT WED OCT 15 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 14, 1:55 PM MDT, 6 minutes earlier.

Area forecast discussion, Oct 14, 1:55 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MDT TUE OCT 14 2014

.SHORT TERM...TONIGHT THROUGH FRIDAY. SATELLITE IMAGERY WAS SHOWING
A DEEP LOW PRESSURE SYSTEM POSITIONED OFF THE NW BC COAST EARLY THIS
AFTERNOON AS A FAIRLY WELL DEFINED DISTURBANCE EMBEDDED IN THE
CYCLONIC FLOW WAS ROTATING TOWARD THE OREGON COAST. THE MODELS
CONTINUE TO LIFT THIS DISTURBANCE INTO OREGON LATE TONIGHT AND
ACROSS THE IDAHO PANHANDLE WEDNESDAY AFTERNOON WITH ATTENDING
PRECIPITATION SPREADING ACROSS THE CNTRL IDAHO MOUNTAINS AND
PANHANDLE. FURTHER SOUTH ACROSS THE SNAKE RIVER PLAIN AND SOUTHERN
HIGHLANDS...A FAIRLY STRONG WIND EVENT IS EXPECTED TO DEVELOP DURING
THE AFTERNOON AS A LEE-SIDE SURFACE TROUGH STRENGTHENS ACROSS
MONTANA AND AN UPPER LEVEL 90+KT JET PASSES OVERHEAD. HAVE ISSUED A
WIND ADVISORY FOR THE THREE VALLEY ZONES AS A RESULT AND WILL ADD A
MENTION OF BLOWING DUST WITHIN THE ADVISORY. THE DISTURBANCE PASSES
QUICKLY EAST WEDNESDAY NIGHT WITH A CORRESPONDING DROP IN
PRECIPITATION CHANCES ACROSS THE REGION. A MODEST RIDGE WITH
EMBEDDED MOISTURE BUILDS ACROSS THE REGION THURSDAY...SHIFTING EAST
OF THE DIVIDE FRIDAY AS THE NEXT PAC DISTURBANCE APPROACHES THE NW
COAST. WILL MAINTAIN SOME CLOUD COVER ACROSS THE REGION THURSDAY AND
FRIDAY BUT THE CHANCE OF SHOWERS APPEARS TO BE FAIRLY LOW. HUSTON

.LONG TERM...FRIDAY NIGHT THROUGH NEXT TUESDAY. MODELS HAVE COME IN
BETTER AGREEMENT WITH THE SYSTEM FRIDAY NIGHT INTO SATURDAY. THE GFS
MODEL HAS BACKED OFF ON THIS SYSTEM NOW JUST SHOWING LIGHT
PRECIPITATION OVER OUR NORTHERN AREAS WHICH IS BETTER AGREEMENT WITH
THE ECMWF MODEL. THE ECMWF MODEL SHOWS THIS WEAK SYSTEM BREAKING
DOWN THE RIDGE SHOWING LITTLE TO NO PRECIPITATION OVER THE AREA.
EXPECT UPPER LEVEL HIGH PRESSURE RIDGING TO BUILD INTO THE AREA LATE
SATURDAY INTO SUNDAY WITH DRY CONDITIONS AND ABOVE NORMAL
TEMPERATURES SUNDAY AND MONDAY. BOTH MODELS SHOW A WEAK SYSTEM
MOVING THROUGH THE AREA ON TUESDAY BRINGING NEAR NORMAL TO SLIGHTLY
BELOW NORMAL TEMPERATURES AND MOSTLY LIGHT...MOUNTAIN PRECIPITATION.
WYATT
&&

.AVIATION...EXPECT VFR CONDITIONS AND BREEZY WINDS AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON.  LOOK FOR THIS COLD FRONT TO
MOVE THROUGH TOMORROW MORNING INTO THE AFTERNOON.   EXPECT MODERATE
WINDS WITH GUSTS NEAR 40 TO 45 MPH MAINLY FOR THE SNAKE RIVER PLAIN
AND EASTERN MAGIC VALLEY TOMORROW AFTERNOON. VISIBILITIES MAY BE
SLIGHTLY REDUCED BY BLOWING DUST FOR BYI...KPIH AND KIDA. ALSO...A
SLIGHT CHANCE OF PRECIPITATION IS POSSIBLE PARTICULARLY FOR KSUN
LATE TOMORROW MORNING INTO THE EARLY AFTERNOON. WYATT
&&

.FIRE WEATHER...AFTERNOON TEMPERATURES WARM UP 8 TO 10 DEGREES IN
MOST AREAS OF SOUTHEAST IDAHO UNDER SOUTHERLY FLOW AHEAD OF AN
APPROACHING COLD FRONT. GUSTY SOUTH WINDS THIS MORNING THROUGH EARLY
TUESDAY EVENING IN THE SOUTH CENTRAL HIGHLANDS FROM ROGERSON TO
MALAD. GUSTS TO 35 MPH ARE POSSIBLE OVER EXPOSED RIDGE TOPS AND
FAVORED SOUTHERLY DOWNSLOPE AREAS ALONG THE INTERSTATE 84 AND 86
CORRIDOR.  THE SURFACE COLD FRONT SHOULD PASS STANLEY ABOUT 0700
WEDNESDAY MORNING AND ARCO ABOUT 1300 HOURS. THE SNAKE PLAIN WILL BE
WINDY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
MAINLY WEDNESDAY AFTERNOON IN THE CENTRAL MOUNTAINS. ELSEWHERE...A
SLIGHT CHANCE OF RAIN SHOWERS. RS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY WEDNESDAY AFTERNOON AND EVENING FOR IDZ017-020-021.
&&

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.